Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Some medicines may slow down how quickly your liver processes mifepristone.
What might happen:
The amount of mifepristone in your blood may increase, causing it to work stronger. High levels of mifepristone may keep the cortisol in your body from working or cause your blood potassium to be lowered. Signs of too little cortisol include fatigue, unusual weakness or tiredness, low blood sugar or low blood pressure. Symptoms of low potassium include irregular heartbeats (palpitations), muscle weakness, aches or cramps.Higher mifepristone levels may also lead to unusual vaginal bleeding or other side effects.
What you should do about this interaction:
Contact your healthcare professional (e.g. doctor or pharmacist) as soon as possible about taking these medicines together. Your doctor may want to change or adjust the dose of your medicine.Contact your healthcare professional (e.g. doctor or pharmacist) if you have questions about side effects, or think you may be having a side effect from this medication combination.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Korlym (mifepristone) US Prescribing Information. Corcept Therapeutics February 17, 2012.
2.US Food and Drug Administration (FDA). Drug Development and Drug Interactions: Table of Substrates, Inhibitors and Inducers. Available at: http://www.fda.gov/Drugs/DevelopmentApprovalProcess/DevelopmentResources/D rugInteractionsLabeling/ucm093664.htm. Updated 08/05/2011.
3.Drew BJ, Ackerman MJ, Funk M, Gibler WB, Kligfield P, Menon V, Philippides GJ, Roden DM, Zareba W. Prevention of torsade de pointes in hospital settings: a scientific statement from the American Heart Association and the American College of Cardiology Foundation. J Am Coll Cardiol 2010 Mar 2;55(9):934-47.